Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 65, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2002, 6:25 PM EDT for Wayne County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2002, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 30, 2002, 7:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Wayne County, GA
The radar
The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:40 PM EDT | Hail 0.75 | Odum, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963 WUUS52 KJAX 302225 SVRJAX GAC305-302315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 625 PM EDT SUN JUN 30 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WAYNE COUNTY IN SOUTHEAST GEORGIA * UNTIL 715 PM EDT * AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES NORTHEAST OF ODUM...OR ABOUT 8 MILES NORTHWEST OF JESUP...MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT... ODUM... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. $$ LAT...LON 3165 8184 3151 8212 3173 8212 3178 8195 ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 30, 2:00 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SUN JUN 30 2002 A LARGE CLUSTER OF THUNDERSTORMS ALONG NE FL ATLANTIC COAST THIS MORNING HAS PROVIDED GOOD RAINFALL ACROSS FLAGLER... ST. JOHNS AND EASTERN MARION COUNTIES. RADAR INDICATES AMOUNTS RANGED FROM 1/4 TO 3 INCHES. WATER VAPOR IMAGE INDICATES SOME WHAT DRIER AIR MOVING INTO SE GA AND SHOULD CONTINUE SOUTH ACROSS WESTERN (I-75) PORTION OF CWA IN FL OVER THE NEXT 48 HOURS. EXTENDED... LITTLE CHANCE... CONTINUE AFTERNOON/EVENING THUNDERSTORM PATTER THROUGH THE NEXT SUNDAY WITH TEMPS A FEW DEGREES ABOVE NORMAL. MARINE...NO HEADLINES. WINDS LESS THAN 15 KTS AND SEAS LESS THAN 3 FEET NEXT 5 DAYS. FIRE WX...NO CONCERNS. PRELIM CCF AMG EE 069/092 069/094 070 22--3 SSI EE 072/086 072/088 073 22--3 JAX BB 070/089 070/091 071 22443 SGJ BB 073/087 073/089 074 22443 GNV TT 069/089 069/091 070 22164 OCF TT 069/089 069/091 070 22477= .JAX... .GA...NONE. .FL...NONE. JOHNSON/BROYLES
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:24 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 51 min |
| Jun 30, 6:45 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 45 min |
| Jun 30, 7:00 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 45 min |
| Jun 30, 7:54 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.